Results 1 to 5 of 5
Glucophage for diabetes
  1. #1
    kns1257 is offline New Member
    Join Date
    Jun 2004
    Location
    USA.
    Posts
    6

    Default Glucophage for diabetes

    I need to know if this could be a side effect? I researched the drug Glucophage to see, but nothing is mentioned. My nephew-18 yrs old- has been taking this drug for 10 months now. He had a full head of hair, and now he has a large bald spot on the top, and you can see his scalp easily through his hair. It came out of no-where. Can hairloss be a side-effect from Glucophage? Any input is appreciated. Thank you!

    kns

  2. #2
    redhedgranny is offline New Member
    Join Date
    Oct 2004
    Location
    USA.
    Posts
    1

    Default

    Good question. I can't say for sure but I am also on gulcohage and my hair got so thin I am now wearing wigs. My scalp glistened, in a photo, through my hair so that my picture looked as if I were bald, I'm a female 72 so it could be the diabetes. age etc.

  3. #3
    Myki is offline Junior Member
    Join Date
    Dec 2004
    Location
    USA.
    Posts
    25

    Default

    You know I had been losing hair but never associated it with the glucophage..now I am wondering.

  4. #4
    zippysgoddess is offline Platinum Member
    Join Date
    Mar 2005
    Location
    USA.
    Posts
    2,476

    Default

    My husband takes the generic of this for diabetes, he has been on it for about 5 years now and hasn't had any hairloss problems.

    It would be interesting if someone could find some info. on this.



    Chronic Pain sufferer from severe spinal scoliosis with herniated discs and pinched nerves.

  5. #5
    zippysgoddess is offline Platinum Member
    Join Date
    Mar 2005
    Location
    USA.
    Posts
    2,476

    Default

    I did some googling on this and found some concerns with answers:

    Thinning hair in female [posted 1/6/99]
    Question: I developed adult onset diabetes 2 years ago and am on the maximum dose of Glucophage. My scalp hair, especially on top, has been thinning quite a bit. Can you tell me if this medication could cause this or if it is from the diabetes? Also, does estrogen therapy help to decrease hair loss?

    Answer: Listed, but not a common problem. I'd look for other causes.

    HAIR LOSS. Metformin may contribute to male pattern hair loss at the temples and top of head. Although there's nothing in the medical literature to support this linkage, some women have reported that hair loss was made worse by metformin.(24)

    http://www.ovarian-cysts-pcos.com/gl...rmin-pcos.html



    Chronic Pain sufferer from severe spinal scoliosis with herniated discs and pinched nerves.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22